Aa
Aa
A
A
A
Close
Avatar universal

Re: Need help detoxing

I have been on hydro codeine after 4 back surgeries. The orthopedic dumped me off at pain mgmt for the last year. Although, I have done cortisone shots, they haven’t worked. I desperately want to be off the meds, so  I went to another dr for another opinion. The newer dr said the shots would be helpful if I wasn’t taking medicine. He said to ween off. That’s all I needed to hear to begin the process. On a daily, I’d take 47.5mg a day. The first day I decreased slowly because I was scared. However, I’m on day 3 with restless arm/leg pain and feel like ****. I don’t want to stop, but need help making it through. I’d like to continue decreasing by 10 mg daily. Is that too much? Tomorrow, I’ll be at just that 10 mg. Should I just bite the bullet after tomorrow and just be done with it? I have 2 school children at home that need me and a supportive husband who can help through the weekend. Come Monday, he’s back to work.
4 Responses
1235186 tn?1549257619
COMMUNITY LEADER
Hello & welcome. 47.5 mgs is a moderate dose. I would just stop taking them now. A proper taper would take a few months. The usual drop is 10-20% every week or 10 days.
Stay hydrated. Take hot showers or epsom salt baths. Eat what you can tolerate. If need be soup, yogurt, pudding, crackers, light foods.
Take Imodium.  Try to keep busy and move as much as possible.
You are healing.
Keep the faith.
Debbie
Avatar universal
Thank you, Debbie. I only took 20 mgs. With just 10mg to spread over the day today, I was thinking just that. I would go cold turkey today. Do you have any idea how long that might take? You know heal?
2 Comments
By the way, Thank you for caring.
It will take time for your mind and body to heal. There is really no set time. There  are different factors that can play into it. Such as how long you've been on the opiates, your age,  if you have any other medical conditions.
Initially you could have rebound pain it is your body's response to the opiate detox.
If you were only dependent and not addicted you won't have the mental cravings which is most of the battle.
You  will be healing each day. Be patient with the process. Give yourself a few months.
Eat a healthy diet,  get some sunshine.
Keep the faith,
Be kind to yourself and rest when needed,
Debbie
Avatar universal
Hi needhelp123 how are you feeling today?  When I detoxed I saw my doctor and she gave me medicine to help during this period.  Clonadine is a blood pressure medication but it helps during detoxing.  I really benefited from seeing my doctor.  
Avatar universal
Hi.
I'm sorry you're going through this that just stinks. If you feel you're truly withdrawing and you're addicted to the medication you need to seek help from a suboxone clinic or a private doctor my son has been on Suboxone for like 16 months and he is doing amazing. Good luck I hope this helped in a little way

If you would like any more information or to talk about Subutex or Suboxone I would be happy to talk to you. I'm not a wrap I don't sell it I'm just a proud mama. This medication saved my son's life.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.